Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 3, 2012, 6:17 PM CST for 4 counties in Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2012, 6:17 PM CST (00:17 UTC)
- Expired
- Feb 3, 2012, 7:00 PM CST
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Atoka County, OK, Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 6:25 PM CST | HAIL 1 | Willis, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS54 KOUN 040017
SVROUN
OKC005-013-069-095-040100-
/O.NEW.KOUN.SV.W.0011.120204T0017Z-120204T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHEASTERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA...
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 700 PM CST
* AT 617 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE CITY TO 8 MILES
SOUTH OF WILLIS...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
BLUE...BOKCHITO...CADDO...CALERA...CANEY...CARTWRIGHT...COLBERT...
DURANT...HENDRIX...KEMP...KENEFIC...KINGSTON...LAKE TEXOMA...LITTLE
CITY...MCBRIDE...MEAD...NIDA...SILO...UTICA...WILLIS AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3377 9643 3377 9650 3382 9653 3383 9662
3385 9664 3389 9660 3391 9665 3382 9673
3387 9679 3384 9686 3387 9689 3396 9686
3416 9665 3434 9626 3416 9613 3383 9614
3375 9619 3376 9628 3370 9631 3369 9637
TIME...MOT...LOC 0017Z 265DEG 27KT 3408 9660 3378 9685
$$
302 follow-up statements
093
WWUS54 KOUN 040036
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CST FRI FEB 3 2012
OKC005-013-069-095-040100-
/O.CON.KOUN.SV.W.0011.000000T0000Z-120204T0100Z/
BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
636 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHWESTERN ATOKA...MARSHALL...SOUTHEASTERN JOHNSTON AND BRYAN
COUNTIES...
AT 636 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM KENEFIC TO SOUTHERN LAKE
TEXOMA...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
BLUE...BOKCHITO...CADDO...CALERA...CANEY...CARTWRIGHT...COLBERT...
DURANT...HENDRIX...KEMP...KENEFIC...KINGSTON...LAKE TEXOMA...LITTLE
CITY...MCBRIDE...MEAD...NIDA...SILO...UTICA...WILLIS AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3377 9643 3377 9650 3382 9653 3383 9662
3385 9664 3389 9660 3391 9665 3382 9673
3387 9679 3384 9686 3387 9689 3396 9686
3416 9665 3434 9626 3416 9613 3383 9614
3375 9619 3376 9628 3370 9631 3369 9637
TIME...MOT...LOC 0036Z 250DEG 32KT 3416 9638 3384 9665
$$
30410
WWUS54 KOUN 040056
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CST FRI FEB 3 2012
OKC005-013-069-095-040106-
/O.EXP.KOUN.SV.W.0011.000000T0000Z-120204T0100Z/
BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
656 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATOKA...
MARSHALL...SOUTHEASTERN JOHNSTON AND BRYAN COUNTIES WILL EXPIRE AT
700 PM CST...
THE STORMS HAVE WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL
OCCUR.
LAT...LON 3377 9643 3377 9650 3382 9653 3383 9662
3385 9664 3389 9660 3391 9665 3382 9673
3387 9679 3384 9686 3387 9689 3396 9686
3416 9665 3434 9626 3416 9613 3383 9614
3375 9619 3376 9628 3370 9631 3369 9637
TIME...MOT...LOC 0056Z 250DEG 32KT 3421 9624 3389 9651
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:38 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 3, 3:38 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 338 PM CST FRI FEB 3 2012 .DISCUSSION... STORM SYSTEM THAT HAS BROUGHT PARTS OF THE AREA RAIN OVER THE LAST DAY OR SO WILL CONTINUE TO PUSH EAST AND NORTHEAST TONIGHT AND SATURDAY. ALTHOUGH SOME STRONG/SEVERE STORMS REMAIN POSSIBLE THIS EVENING ACROSS SOUTHEAST OKLAHOMA... PRECIP SHOULD END MOST AREAS TONIGHT WITH A FEW LINGERING SHOWERS ACROSS THE NORTH. COOLER AIRMASS WILL FILTER SOUTH IN THE STORMS WAKE WITH MORE SEASONAL TEMPS FOR THE WEEKEND. GUSTY NORTHWEST WINDS WILL PERSIST ON SATURDAY... ELEVATING FIRE WEATHER CONCERNS A BIT. OTHERWISE QUIET THROUGH EARLY NEXT WEEK. ANOTHER REINFORCING SHOT OF COOLER AIR WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK. A RESIDUAL PIECE OF MID LEVEL ENERGY LEFT BEHIND BY THE CURRENT STORM SYSTEM WILL MOVE ACROSS IN THE WAKE OF THE COOLER AIR EARLY NEXT WEEK. THIS WILL GIVE AT LEAST A SLIGHT CHANCE FOR A FEW SHOWERS AND PERHAPS SOME LIGHT SNOW IF THE MORE AGGRESSIVE ECMWF IS RIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 36 50 30 48 / 20 10 10 10 HOBART OK 34 52 27 47 / 10 0 0 0 WICHITA FALLS TX 38 56 33 51 / 10 0 10 10 GAGE OK 29 47 29 44 / 10 0 0 0 PONCA CITY OK 37 49 30 45 / 50 10 10 0 DURANT OK 43 57 34 51 / 60 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
Hazardous weather outlook, Feb 3, 4:50 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CST FRI FEB 3 2012
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM
WAURIKA...TO DUNCAN...TO SHAWNEE...TO PRAGUE.
TIMING...
THE RISK OF SEVERE STORMS IS EXPECTED TO LAST UNTIL ABOUT 9 PM.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.
DISCUSSION...
STRONG VERTICAL WIND SHEAR...ALONG WITH MODEST AMOUNTS OF
INSTABILITY...WILL RESULT IN MAINLY A RISK OF LARGE HAIL AND STRONG
WINDS. HOWEVER...A BRIEF TORNADO CANNOT BE RULED OUT. THE WIND SHEAR
WILL AND INSTABILITY WILL BOTH WEAKEN SLOWLY WITH TIME...AND THE
SEVERE RISK IS EXPECTED TO END LATE THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.
CMSIn the hours before
Special weather statement, Feb 3, 4:46 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CST FRI FEB 3 2012
OKZ050-032300-
LOVE OK-
446 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 446 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTHWEST OF MARIETTA TO 8 MILES SOUTHWEST OF BURNEYVILLE...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3377 9720 3381 9722 3384 9718 3391 9720
3390 9724 3386 9726 3387 9730 3381 9737
3381 9742 3405 9721 3403 9697 3384 9704
3380 9708 3371 9710 3371 9715Special weather statement, Feb 3, 5:00 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST FRI FEB 3 2012
OKZ030-031-032315-
POTTAWATOMIE OK-SEMINOLE OK-
500 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.
AT 500 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HARJO...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3510 9677 3526 9688 3541 9657 3543 9654
3541 9655 3540 9653 3526 9644 3524 9644
30Local storm report, Feb 3, 5:54 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL THACKERVILLE 33.79N 97.14W
02/03/2012 E1.00 INCH LOVE OK PUBLIC
HWY 77 IN TOWN
&&
DWLocal storm report, Feb 3, 6:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL SEMINOLE 35.23N 96.67W
02/03/2012 E1.75 INCH SEMINOLE OK LAW ENFORCEMENT
&&
DWSpecial weather statement, Feb 3, 6:02 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CST FRI FEB 3 2012 OKZ031-032-042-040015- HUGHES OK-PONTOTOC OK-SEMINOLE OK- 602 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC AND SEMINOLE COUNTIES. AT 602 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF WETUMKA TO 7 MILES SOUTHWEST OF BYNG...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3481 9644 3478 9690 3529 9643 3529 9597 30
Special weather statement, Feb 3, 6:03 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 603 PM CST FRI FEB 3 2012 OKZ043-047-048-051-052-040030- BRYAN OK-COAL OK-JOHNSTON OK-MARSHALL OK-ATOKA OK- 603 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL... JOHNSTON AND MARSHALL COUNTIES. AT 603 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF BOGGY DEPOT STATE PARK TO 6 MILES SOUTHWEST OF KINGSTON...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3392 9649 3396 9694 3443 9662 3448 9610 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:02 PM CST | Special Weather Statement | OUN | Hughes | 13 min |
| Feb 3, 6:03 PM CST | Special Weather Statement | OUN | Johnston, Marshall | 27 min |
| Feb 3, 7:11 PM CST | Special Weather Statement | OUN | Atoka, Bryan | 19 min |
| Feb 3, 7:32 PM CST | Special Weather Statement | OUN | Atoka, Bryan | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.